Alert archive / California / Wind Advisories in 2024
Wind Advisory 29, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 1, 2024, 1:29 AM PDT for San Diego County, California. It took effect at Nov 2, 2024, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2024, 1:29 AM PDT (08:29 UTC)
- In effect from
- Nov 2, 2024, 11:00 AM PDT
- Expired
- Nov 3, 2024, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS76 KSGX 010829 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 129 AM PDT Fri Nov 1 2024 CAZ058-062-012130- /O.NEW.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Borrego Springs, and Pine Valley 129 AM PDT Fri Nov 1 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35-50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and eastern portions of the San Diego County Mountains, including Julian and Mt. Laguna. * WHEN...From 11 AM PDT Saturday to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ APR
6 follow-up statements
291 WWUS76 KSGX 012021 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 121 PM PDT Fri Nov 1 2024 CAZ057-554-020515- /O.NEW.KSGX.WI.Y.0030.241104T0300Z-241106T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Orange, and Mission Viejo 121 PM PDT Fri Nov 1 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ058-062-020515- /O.CON.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Borrego Springs, and Pine Valley 121 PM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35-50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 11 AM PDT Saturday to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
963 WWUS76 KSGX 020445 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 945 PM PDT Fri Nov 1 2024 CAZ058-062-021400- /O.CON.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Pine Valley, Julian, and Borrego Springs 945 PM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35-50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 11 AM PDT Saturday to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-021400- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241106T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Santa Ana, and Mission Viejo 945 PM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Suk
592 WWUS76 KSGX 021209 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 509 AM PDT Sat Nov 2 2024 CAZ058-062-022130- /O.CON.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 509 AM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 11 AM PDT this morning to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-022130- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241106T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Orange, and Mission Viejo 509 AM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons. * WHERE...Orange County Inland Areas, Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
363 WWUS76 KSGX 022018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 118 PM PDT Sat Nov 2 2024 CAZ057-554-030515- /O.EXT.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Mission Viejo, and Orange 118 PM PDT Sat Nov 2 2024 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ058-062-030515- /O.CON.KSGX.WI.Y.0029.000000T0000Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 118 PM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35 to 50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
586 WWUS76 KSGX 030452 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 952 PM PDT Sat Nov 2 2024 CAZ058-062-031200- /O.CON.KSGX.WI.Y.0029.000000T0000Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Borrego Springs, and Pine Valley 952 PM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35 to 50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-031300- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Mission Viejo, and Santa Ana 952 PM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maxwell
533 WWUS76 KSGX 031143 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 343 AM PST Sun Nov 3 2024 CAZ058-062-031245- /O.EXP.KSGX.WI.Y.0029.000000T0000Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Borrego Springs, Julian, and Pine Valley 343 AM PST Sun Nov 3 2024 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Strong winds have diminished. $$ CAZ057-554-032230- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Santa Ana, and Mission Viejo 343 AM PST Sun Nov 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM this evening to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:30 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 31, 9:30 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service San Diego CA 930 PM PDT Thu Oct 31 2024 .SYNOPSIS... Dry weather and slightly below normal temperatures will continue through Friday. A Pacific storm system will push a cold front through southern California Saturday and bring showers, mostly light, at times Saturday through Sunday, along with cooler weather. A warming trend will occur Monday and Tuesday near the coast with development of Santa Ana winds as an upper low settles over Arizona. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update... Mostly clear skies prevailed at mid-evening, with low clouds west of a line from Palos Verdes to Catalina Island to east of San Clemente Island. Dew points are in the lower to mid 50s at the coast but are lower, mostly in the 30s and 40s, inland, so enough moisture is in place for a bit of marine layer stratus/fog by Friday morning, at least if drainage flow does not interfere and push this moisture off the coast. If stratus forms we probably will not have dense fog as stratus is elevated enough to cover San Clemente Island (versus going around it like fog on the sea would), and ceilings up the coast in Ventura County are 1000-1500 ft MSL. There will not be much change in temperature Friday, but colder weather will come in over the weekend with the upper trough taking an "inside slider" track from northern California through Nevada to Arizona. That generally does not bode well for much precip, and most guidance has the region under 1/4 inch, with best amounts in San Diego County and over the higher mountains. Current guidance suggests a weak to moderate Santa Ana wind event Monday and/or Tuesday and possibly later in the week as well. Previous discussion... Clear skies and air mass slightly warming into Friday, ahead of the expected Pacific weather system. This will also form a new eddy due to the north flow along the coast on Friday and the marine layer will reform and push inland during Friday night. For the weekend, a weakening cold front from the incoming weather system is still expected to arrive Saturday evening. This system is an inside slider (tracks inland across deserts) so it has limited instability and moisture, and fast moving center across Mojave Desert. The track favors the San Diego mountains versus other areas and least for LA basin into northern Orange County. There should be more organized precipitation along the cold front Saturday afternoon and evening, much of Orange and Inland Empire may have little measurable, then a transition to scattered showers Saturday night. Scattered showers continue in the eastern mountains and parts of San Diego County on Sunday mainly in the morning due to northwest flow fetch over ocean when the upper trough axis slides across the Mojave Desert. Forecast is mostly light precipitation totals and rates. Totals as high as around 0.25 inches across favored terrain such as Mt Laguna and under 0.10 inches for most valleys and coast. As far as cold air with this system, there is very sharp edge due to the track. 700 mb temperatures only briefly dip to -3 to -4C across Onyx Peak during Sunday morning so this is the only chance for any snowfall (showers) across mountains highways but accumulations less than 1 inch if any. Precipitation should end by Sunday afternoon with subsidence taking over. Dry and very cool night for Monday morning low temperatures in desert and mountain valleys. For next week, still on track for slight warming coast and valleys and offshore flow developing for Monday and Tuesday. Latest guidance is not digging the next upper low into Socal but more in the normal track into Arizona. This keeps Socal on the dry and windy side for mid next week for moderate Santa Ana winds. && .AVIATION... 010300Z...Coasts/Valleys...Satellite imagery this evening shows low clouds about 80 miles offshore moving southeast. These may come ashore in patches early Friday morning, but are expected to largely stay offshore as winds become weakly easterly after about 05Z this evening. There is a 20%/30% chance for CIGs around 1500-2000 ft MSL 12-16Z Fri for KSAN/KSNA respectively. Any clouds that make it ashore will clear by 17Z Fri, with prevailing VFR through late Saturday evening. Higher confidence in low clouds becoming more widespread and moving into coastal areas after 05-07Z for San Diego County with bases around 2400-2800 ft MSL. Mountains/Deserts...Mostly clear skies and unrestricted VIS prevails through Friday. && .MARINE... No hazardous marine weather is expected through Friday. A storm system will bring increased winds and building seas Saturday afternoon through late Sunday. Gusts likely peaking near 20kt, especially in the outer coastal waters (30-60 NM from the coast) near San Clemente Island, with seas peaking at 5-7 feet through the outer waters and 4-5 feet in the nearshore waters. Scattered showers may develop over the marine waters, especially late Saturday evening through early Sunday morning. Conditions will improve Sunday afternoon into Monday. && .HYDROLOGY... Less rainfall totals in the latest forecast and more typical of fast moving system passing to the east. Generally 0.10 inch or less for most valleys and coast, locally 0.15-0.20 inches. Orange and Inland Empire areas that do not measure. For mountains, favored San Diego Laguna mountains could be around 0.25 and possible wetter side of Onyx Peak. Some areas could be trace or barely measurable closer to LA Basin and northern Orange County. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Maxwell (Update)/Tardy (Previous Discussion) AVIATION/MARINE...CSP
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:21 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
| Nov 1, 1:22 PM PDT | Small Craft Advisory | SGX | 58 hr | |
| Nov 1, 1:44 PM PDT | Fire Weather Watch | SGX | Riverside, San Bernardino | 23 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.